Letters Melanotropic peptides

Change in moles linked to use of unlicensed “sun tan jab”

BMJ 2009; 338 doi: http://dx.doi.org/10.1136/bmj.b277 (Published 28 January 2009) Cite this as: BMJ 2009;338:b277
  1. Ewan A Langan, Walport academic clinical fellow in dermatology1,
  2. Denise Ramlogan, consultant dermatologist2,
  3. Lynne A Jamieson, consultant dermatopathologist3,
  4. Lesley E Rhodes, professor of experimental dermatology1
  1. 1Dermatological Sciences, University of Manchester, Salford Royal NHS Foundation Trust, Salford M6 8HD
  2. 2Dermatology Centre, Salford Royal NHS Foundation Trust, Salford M6 8HD
  3. 3Department of Cellular Pathology, Salford Royal NHS Foundation Trust, Salford M6 8HD
  1. Ewan.Langan{at}postgrad.manchester.ac.uk

    We draw attention to a new factor complicating presentation and diagnosis of pigmented lesions1: unlicensed use of melanotropic peptides offered online as Melanotan I and II.

    Two patients presented to our dermatology clinic with rapidly changing moles and a conspicuous tan, despite their sun reactive skin type I/II (sunburns easily, suntans poorly). They were both sunbed users. One, a woman of 42, reported two moles on her …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial